Quadratic stabilizability of switched linear systems with polytopic uncertainties

Guisheng Zhai, Hai Lin, Panos J. Antsaklis

Research output: Contribution to journalArticle

227 Citations (Scopus)

Abstract

In this paper, we consider quadratic stabilizability via state feedback for both continuous-time and discrete-time switched linear systems that are composed of polytopic uncertain subsystems. By state feedback, we mean that the switchings among subsystems are dependent on system states. For continuous-time switched linear systems, we show that if there exists a common positive definite matrix for stability of all convex combinations of the extreme points which belong to different subsystem matrices, then the switched system is quadratically stabilizable via state feedback. For discrete-time switched linear systems, we derive a quadratic stabilizability condition expressed as matrix inequalities with respect to a family of non-negative scalars and a common positive definite matrix. For both continuous-time and discrete-time switched systems, we propose the switching rules by using the obtained common positive definite matrix.

Original languageEnglish
Pages (from-to)747-753
Number of pages7
JournalInternational Journal of Control
Volume76
Issue number7
DOIs
Publication statusPublished - 2003 May 10
Externally publishedYes

Fingerprint

State feedback
Linear systems
Uncertainty

ASJC Scopus subject areas

  • Control and Systems Engineering

Cite this

Quadratic stabilizability of switched linear systems with polytopic uncertainties. / Zhai, Guisheng; Lin, Hai; Antsaklis, Panos J.

In: International Journal of Control, Vol. 76, No. 7, 10.05.2003, p. 747-753.

Research output: Contribution to journalArticle

@article{794f088cb5fe476dbeec3074f72769c5,
title = "Quadratic stabilizability of switched linear systems with polytopic uncertainties",
abstract = "In this paper, we consider quadratic stabilizability via state feedback for both continuous-time and discrete-time switched linear systems that are composed of polytopic uncertain subsystems. By state feedback, we mean that the switchings among subsystems are dependent on system states. For continuous-time switched linear systems, we show that if there exists a common positive definite matrix for stability of all convex combinations of the extreme points which belong to different subsystem matrices, then the switched system is quadratically stabilizable via state feedback. For discrete-time switched linear systems, we derive a quadratic stabilizability condition expressed as matrix inequalities with respect to a family of non-negative scalars and a common positive definite matrix. For both continuous-time and discrete-time switched systems, we propose the switching rules by using the obtained common positive definite matrix.",
author = "Guisheng Zhai and Hai Lin and Antsaklis, {Panos J.}",
year = "2003",
month = "5",
day = "10",
doi = "10.1080/0020717031000114968",
language = "English",
volume = "76",
pages = "747--753",
journal = "International Journal of Control",
issn = "0020-7179",
publisher = "Taylor and Francis Ltd.",
number = "7",

}

TY - JOUR

T1 - Quadratic stabilizability of switched linear systems with polytopic uncertainties

AU - Zhai, Guisheng

AU - Lin, Hai

AU - Antsaklis, Panos J.

PY - 2003/5/10

Y1 - 2003/5/10

N2 - In this paper, we consider quadratic stabilizability via state feedback for both continuous-time and discrete-time switched linear systems that are composed of polytopic uncertain subsystems. By state feedback, we mean that the switchings among subsystems are dependent on system states. For continuous-time switched linear systems, we show that if there exists a common positive definite matrix for stability of all convex combinations of the extreme points which belong to different subsystem matrices, then the switched system is quadratically stabilizable via state feedback. For discrete-time switched linear systems, we derive a quadratic stabilizability condition expressed as matrix inequalities with respect to a family of non-negative scalars and a common positive definite matrix. For both continuous-time and discrete-time switched systems, we propose the switching rules by using the obtained common positive definite matrix.

AB - In this paper, we consider quadratic stabilizability via state feedback for both continuous-time and discrete-time switched linear systems that are composed of polytopic uncertain subsystems. By state feedback, we mean that the switchings among subsystems are dependent on system states. For continuous-time switched linear systems, we show that if there exists a common positive definite matrix for stability of all convex combinations of the extreme points which belong to different subsystem matrices, then the switched system is quadratically stabilizable via state feedback. For discrete-time switched linear systems, we derive a quadratic stabilizability condition expressed as matrix inequalities with respect to a family of non-negative scalars and a common positive definite matrix. For both continuous-time and discrete-time switched systems, we propose the switching rules by using the obtained common positive definite matrix.

UR - http://www.scopus.com/inward/record.url?scp=0142137660&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0142137660&partnerID=8YFLogxK

U2 - 10.1080/0020717031000114968

DO - 10.1080/0020717031000114968

M3 - Article

AN - SCOPUS:0142137660

VL - 76

SP - 747

EP - 753

JO - International Journal of Control

JF - International Journal of Control

SN - 0020-7179

IS - 7

ER -